Alert archive / Colorado / Winter Storm Warnings in 2014

Winter Storm Warning 10, NWS Denver/Boulder, CO

November 15, 20147 counties in Colorado

NWS Denver/Boulder, CO issued this winter storm warning at Nov 15, 2014, 10:17 AM MST for 7 counties in Colorado. It was in force for 12 hr. 15 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 15, 2014, 10:17 AM MST (17:17 UTC)
Expired
Nov 15, 2014, 10:38 PM MST
In force
12 hr
Issued by
NWS Denver/Boulder, CO

Counties Boulder County, CO, Clear Creek County, CO, Gilpin County, CO, Grand County, CO, Jefferson County, CO, Park County, CO, Summit County, CO

The radar

The Denver radar (KFTG), 97 km from the middle of the area, began a volume at 17:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 15, 11:00 AM MSTSNOW 2Lyons, CO
Nov 15, 11:16 AM MSTSNOW 52 Sse Tabernash, COLAST 24 HOURS. POOR VISIBILITY.
Nov 15, 11:24 AM MSTSNOW 1.32 Ssw Boulder, CODAVID SKAGGS RESEARCH CENTER
Nov 15, 11:54 AM MSTSNOW 1.52 Sw Longmont, CO
Nov 15, 1:00 PM MSTSNOW 14 Ene Nederland, CO
Nov 15, 4:07 PM MSTSNOW 2.5Genesee, CO
Nov 15, 4:45 PM MSTSNOW 2.22 Ssw Boulder, CODAVID SKAGGS RESEARCH CENTER
Nov 15, 5:44 PM MSTSNOW 2.72 N Longmont, CO
Nov 15, 7:20 PM MSTSNOW 3.22 Ssw Boulder, CODAVID SKAGGS RESEARCH CENTER
Nov 15, 7:29 PM MSTSNOW 3.5Lyons, CO
Nov 15, 7:35 PM MSTSNOW 3.12 E Allenspark, CO
Nov 15, 8:00 PM MSTHEAVY SNOW 10.21 Se Breckenridge, CO
Nov 15, 9:14 PM MSTSNOW 33 Wnw Conifer, CO
Nov 15, 9:21 PM MSTSNOW 43 Nne Bailey, CO
Nov 15, 9:34 PM MSTSNOW 4.63 N Bailey, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 5.3 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2014-11-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2014-11-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1748 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

005 
WWUS45 KBOU 151717
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1017 AM MST SAT NOV 15 2014

...HEAVY SNOW EXPECTED IN THE CENTRAL COLORADO MOUNTAINS THIS
AFTERNOON AND EVENING...

.SNOWFALL WILL CONTINUE IN THE MOUNTAINS AND HIGH VALLEYS OF
NORTH CENTRAL COLORADO TODAY AND THIS EVENING AS A STORM SYSTEM
MOVE OVER THE STATE FROM THE WEST. BY THIS AFTERNOON AND
EVENING...THE HEAVIEST SNOWFALL IS EXPECTED TO SETTLE OVER THE
I-70 CORRIDOR AND SUMMIT COUNTY. MODERATE SNOWFALL IS EXPECTED TO
CONTINUE WELL INTO THE EVENING AND THEN TAPER OFF AFTER MIDNIGHT. WEST
WINDS OF 15 TO 30 MPH WITH GUSTS TO 40 MPH ON THE RIDGES AND
HIGHER PASSES WILL PRODUCE SOME BLOWING AND DRIFTING SNOW. HIGH
COUNTRY ROADS WILL BECOME SNOW PACKED AND SLIPPERY. IF
TRAVELING...EXPECT HAZARDOUS DRIVING CONDITIONS DUE TO THE
SNOWFALL AND REDUCED VISIBILITIES.

COZ034-160130-
/O.UPG.KBOU.WW.Y.0036.000000T0000Z-141116T0700Z/
/O.NEW.KBOU.WS.W.0010.141115T1717Z-141116T0700Z/
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-
INCLUDING THE CITIES OF...BERTHOUD PASS...BRECKENRIDGE...
EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE...
EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS...
MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK
1017 AM MST SAT NOV 15 2014

...WINTER STORM WARNING IN EFFECT UNTIL MIDNIGHT MST TONIGHT...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER STORM
WARNING FOR HEAVY SNOW AND BLOWING SNOW...WHICH IS IN EFFECT
UNTIL MIDNIGHT MST TONIGHT. THE WINTER WEATHER ADVISORY IS NO
LONGER IN EFFECT.

* TIMING...SNOW WILL CONTINUE TODAY AND POSSIBLY BECOME HEAVY AT
  TIMES DURING THE AFTERNOON AND EVENING HOURS. SNOWFALL IS
  EXPECTED TO DIMINISH AFTER MIDNIGHT TONIGHT.

* SNOW ACCUMULATIONS...8 TO 15 INCHES.

* WIND/VISIBILITY...WEST WINDS 15 TO 30 MPH WITH GUSTS TO 40 MPH
  WILL PRODUCE BLOWING AND DRIFTING SNOW IN EXPOSED AREAS.

* IMPACTS...ROADWAYS WILL BE ICY AND SNOWPACKED. VISIBILITIES MAY
  BE REDUCED TO A QUARTER MILE OR LESS AT TIMES IN SNOW OR BLOWING
  SNOW. BE PREPARED FOR WINTER DRIVING CONDITIONS. WHEN DRIVING...SLOW
  DOWN AND LEAVE ENOUGH ROOM BETWEEN YOU AND THE VEHICLE IN FRONT
  OF YOU.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

COZ031-033-160130-
/O.CON.KBOU.WW.Y.0036.000000T0000Z-141116T0300Z/
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
INCLUDING THE CITIES OF...
EAST SLOPES PARK AND NORTHERN GORE RANGES...GORE PASS...
RABBIT EARS PASS...CAMERON PASS...
LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE...
ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS
1017 AM MST SAT NOV 15 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...

* TIMING...SNOW WILL INCREASE LATE THIS MORNING AND POSSIBLY
  BECOME HEAVY FOR A TIME THIS AFTERNOON. SNOWFALL IS EXPECTED TO
  DIMINISH BY LATE THIS EVENING.

* SNOW ACCUMULATIONS...5 TO 10 INCHES...WITH AROUND A FOOT OF 
  SNOW POSSIBLE ON RIDGETOPS AND WEST FACING SLOPES. 

* WIND/VISIBILITY...WEST WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH
  WILL PRODUCE BLOWING AND DRIFTING SNOW IN EXPOSED AREAS.

* IMPACTS...ROADWAYS WILL BE ICY AND SNOWPACKED. VISIBILITIES MAY
  BE REDUCED TO A QUARTER MILE OR LESS AT TIMES IN SNOW OR BLOWING
  SNOW. BE PREPARED FOR WINTER DRIVING CONDITIONS. WHEN
  DRIVING...SLOW DOWN AND LEAVE ENOUGH ROOM BETWEEN YOU AND THE
  VEHICLE IN FRONT OF YOU.

&&

$$

COZ030-032-160130-
/O.CON.KBOU.WW.Y.0036.000000T0000Z-141116T0300Z/
JACKSON COUNTY BELOW 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
INCLUDING THE CITIES OF...GOULD...NORTH PARK...RAND...SPICER...
WALDEN...DILLON...FRASER...GRANBY...GRAND LAKE...
HOT SULPHUR SPRINGS...KREMMLING
1017 AM MST SAT NOV 15 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...

* TIMING...SNOW WILL CONTINUE THROUGH THE AFTERNOON AND EARLY
  EVENING. SNOWFALL IS EXPECTED TO DIMINISH THIS EVENING.

* SNOW ACCUMULATIONS...3 TO 7 INCHES.

* WIND/VISIBILITY...WEST WINDS 15 TO 20 MPH WITH GUSTS TO 30 MPH 
  WILL PRODUCE AREAS OF BLOWING SNOW IN OPEN AREAS. 

* IMPACTS...ROADWAYS MAY BECOME ICY AND SNOWPACKED LATER TODAY.
  VISIBILITIES MAY BE REDUCED TO A QUARTER MILE OR LESS AT TIMES
  IN SNOW OR BLOWING SNOW. BE PREPARED FOR WINTER DRIVING
  CONDITIONS. WHEN DRIVING...SLOW DOWN AND LEAVE ENOUGH ROOM
  BETWEEN YOU AND THE VEHICLE IN FRONT OF YOU.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT SNOW AND BLOWING
SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR
SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION
WHILE DRIVING.

&&

$$
3 follow-up statements
547 
WWUS45 KBOU 152245
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
345 PM MST SAT NOV 15 2014

...HEAVY SNOW SHIFTING INTO THE I-70 CORRIDOR IN THE CENTRAL
COLORADO MOUNTAINS THIS EVENING...

.THE HEAVIEST SNOWFALL IS SHIFTING INTO THE I-70 CORRIDOR OF THE
MOUNTAINS AND THIS TREND WILL CONTINUE THROUGH THE EVENING.
ANOTHER 3 TO 6 INCHES OF SNOW IS EXPECTED IN THE SUMMIT COUNTY
AREA WITH HAZARDOUS AND SLOW TRAVEL CONDITIONS. MEANWHILE...SNOW
WILL TAPER OFF FARTHER NORTH INCLUDING LOCATIONS AROUND RABBIT
EARS PASS AND ROCKY MOUNTAIN NATIONAL PARK.  WEST WINDS OF 15 TO
30 MPH WITH GUSTS TO 40 MPH ON THE RIDGES AND HIGHER PASSES WILL
PRODUCE SOME BLOWING AND DRIFTING SNOW.

SNOW WILL ALSO OCCUR ON THE ADJACENT PLAINS OF COLORADO WITH SNOW
COVERED ROADS AND HAZARDOUS WINTER DRIVING CONDITIONS THROUGH THE
EVENING.

COZ034-160700-
/O.CON.KBOU.WS.W.0010.000000T0000Z-141116T0700Z/
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-
INCLUDING THE CITIES OF...BERTHOUD PASS...BRECKENRIDGE...
EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE...
EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS...
MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK
345 PM MST SAT NOV 15 2014

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST
TONIGHT...

* TIMING...SNOW WILL BE HEAVY AT TIMES THROUGH MUCH OF THIS
  EVENING. THE SNOW IS EXPECTED TO TAPER OFF TOWARD THE MIDNIGHT
  HOUR. ONLY LIGHT SNOWFALL IS EXPECTED TO LINGER PAST MIDNIGHT.

* SNOW ACCUMULATIONS...ADDITIONAL SNOWFALL OF 3 TO 6
  INCHES...BRINGING STORM TOTALS INTO THE 8 TO 15 INCH RANGE.

* WIND/VISIBILITY...WEST WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH
  ABOVE TIMBERLINE. VISIBILITIES WILL DROP TO LESS THAN ONE
  QUARTER MILE AT TIMES DUE TO HEAVY FALLING AND/OR BLOWING SNOW.

* IMPACTS...ROADWAYS WILL BE ICY AND SNOWPACKED WITH SLOW AND
  HAZARDOUS WINTER DRIVING CONDITIONS. ROAD CLOSURES WILL BE
  POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

COZ031-033-160300-
/O.CON.KBOU.WW.Y.0036.000000T0000Z-141116T0300Z/
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
INCLUDING THE CITIES OF...
EAST SLOPES PARK AND NORTHERN GORE RANGES...GORE PASS...
RABBIT EARS PASS...CAMERON PASS...
LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE...
ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS
345 PM MST SAT NOV 15 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...

* TIMING...SNOW WILL GRADUALLY DECREASE THROUGH THE EARLY EVENING
  HOURS. 

* SNOW ACCUMULATIONS...ADDITIONAL ACCUMULATION UP TO 2
  INCHES...WITH STORM TOTALS OF 5 TO 12 INCHES.

* WIND/VISIBILITY...WEST WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH 
  WILL PRODUCE BLOWING AND DRIFTING SNOW IN EXPOSED AREAS. 

* IMPACTS...ROADWAYS WILL BE ICY AND SNOWPACKED. VISIBILITIES MAY
  BE REDUCED TO A QUARTER MILE OR LESS AT TIMES IN SNOW OR BLOWING
  SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT SNOW AND BLOWING
SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR
SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION
WHILE DRIVING.

&&

$$

COZ030-032-160300-
/O.CON.KBOU.WW.Y.0036.000000T0000Z-141116T0300Z/
JACKSON COUNTY BELOW 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
INCLUDING THE CITIES OF...GOULD...NORTH PARK...RAND...SPICER...
WALDEN...DILLON...FRASER...GRANBY...GRAND LAKE...
HOT SULPHUR SPRINGS...KREMMLING
345 PM MST SAT NOV 15 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...

* TIMING...SNOW WILL GRADUALLY DECREASE AND COME TO AN END AS THE
  EVENING PROGRESSES.  

* SNOW ACCUMULATIONS...ADDITIONAL SNOWFALL LESS THAN 2 INCHES...
  WITH STORM TOTALS 3 TO 7 INCHES.

* WIND/VISIBILITY...WEST WINDS 10 TO 20 MPH WITH GUSTS AROUND 25
  MPH. VISIBILITIES AROUND ONE HALF MILE IN HEAVIER SNOW OVER
  SOUTHEASTERN GRAND COUNTY. 

* IMPACTS...ROADWAYS WILL BE SNOWPACKED AND HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT SNOW AND BLOWING
SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR
SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION
WHILE DRIVING.

&&

$$

BARJENBRUCH
170 
WWUS45 KBOU 160206
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
706 PM MST SAT NOV 15 2014

...BANDS OF MODERATE TO HEAVY SNOW CONTINUE THROUGH THIS
EVENING...

.THE HEAVIEST SNOWFALL THROUGH THIS EVENING WILL REMAIN ALONG AND
SOUTH OF THE INTERSTATE 70 CORRIDOR THROUGH THIS EVENING. ANOTHER
3 TO 6 INCHES OF SNOW IS EXPECTED IN THE SUMMIT COUNTY AREA WITH
HAZARDOUS AND SLOW TRAVEL CONDITIONS AS WELL AS OVER THE PALMER
DIVIDE SOUTH OF DENVER. WEST WINDS OF 15 TO 30 MPH WITH GUSTS TO
40 MPH ON THE RIDGES AND HIGHER PASSES WILL PRODUCE SOME BLOWING
AND DRIFTING SNOW.

SNOW COVERED ROADS AND HAZARDOUS WINTER DRIVING CONDITIONS
THROUGH THE EVENING...ESPECIALLY ALONG THE INTERSTATE 70 CORRIDOR
WEST INTO THE MOUNTAINS AND EAST TOWARDS LIMON. ALSO ALONG
INTERSTATE 25 SOUTH OF DENVER TOWARDS MONUMENT.

COZ030>033-160315-
/O.CAN.KBOU.WW.Y.0036.000000T0000Z-141116T0300Z/
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
INCLUDING THE CITIES OF...GOULD...NORTH PARK...RAND...SPICER...
WALDEN...EAST SLOPES PARK AND NORTHERN GORE RANGES...GORE PASS...
RABBIT EARS PASS...DILLON...FRASER...GRANBY...GRAND LAKE...
HOT SULPHUR SPRINGS...KREMMLING...CAMERON PASS...
LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE...
ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS
706 PM MST SAT NOV 15 2014

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

THE HEAVIER SNOW BANDS HAVE SHIFTED TO THE SOUTH WITH JUST SOME
LINGERING LIGHT SNOW SHOWERS. THEREFORE THE WINTER WEATHER
ADVISORY HAS BEEN CANCELLED.

$$

COZ034-160700-
/O.CON.KBOU.WS.W.0010.000000T0000Z-141116T0700Z/
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-
INCLUDING THE CITIES OF...BERTHOUD PASS...BRECKENRIDGE...
EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE...
EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS...
MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK
706 PM MST SAT NOV 15 2014

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST
TONIGHT...

* TIMING...SNOW WILL BE HEAVY AT TIMES THROUGH MUCH OF THIS 
  EVENING. THE SNOW IS EXPECTED TO TAPER OFF TOWARD THE MIDNIGHT 
  HOUR. ONLY LIGHT SNOWFALL IS EXPECTED TO LINGER PAST MIDNIGHT. 

* SNOW ACCUMULATIONS...ADDITIONAL SNOWFALL OF 3 TO 6 INCHES... 
  BRINGING STORM TOTALS INTO THE 8 TO 15 INCH RANGE. 

* WIND/VISIBILITY...WEST WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH 
  ABOVE TIMBERLINE. VISIBILITIES WILL DROP TO LESS THAN ONE 
  QUARTER MILE AT TIMES DUE TO HEAVY FALLING AND/OR BLOWING 
  SNOW. 

* IMPACTS...ROADWAYS WILL BE ICY AND SNOWPACKED WITH SLOW AND 
  HAZARDOUS WINTER DRIVING CONDITIONS. ROAD CLOSURES WILL BE 
  POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

COZ041-046-160700-
/O.NEW.KBOU.WW.Y.0037.141116T0206Z-141116T0700Z/
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
INCLUDING THE CITIES OF...CASTLE ROCK...ELBERT...FONDIS...KIOWA...
LARKSPUR...AGATE...HUGO...LIMON...MATHESON
706 PM MST SAT NOV 15 2014

...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT MST TONIGHT...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW ..WHICH IS IN EFFECT UNTIL MIDNIGHT MST
TONIGHT.

* TIMING...BANDS OF MODERATE TO HEAVY SNOWFALL WILL LINGER THROUGH
  THIS EVENING...THEN TAPER OFF AFTER MIDNIGHT.

* SNOW ACCUMULATIONS...SNOW ACCUMULATIONS WILL RANGE FROM 2 TO 6
  INCHES.

* WIND/VISIBILITY...VISIBILITIES WILL BE REDUCED TO LESS THAN A
  QUARTER MILE AT TIMES UNDER THE HEAVIER BANDS OF SNOW. 

* IMPACTS...ROADS WILL BE ICY AND SNOWPACKED. BE PREPARED FOR WINTER
  DRIVING CONDITIONS...SLOW DOWN AND ALLOW EXTRA TIME TO REACH
  YOUR DESTINATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
964 
WWUS45 KBOU 160538
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1038 PM MST SAT NOV 15 2014

COZ034-160645-
/O.CAN.KBOU.WS.W.0010.000000T0000Z-141116T0700Z/
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-
INCLUDING THE CITIES OF...BERTHOUD PASS...BRECKENRIDGE...
EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE...
EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS...
MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK
1038 PM MST SAT NOV 15 2014

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE WINTER
STORM WARNING. 

FLURRIES WILL END IN THE EARLY MORNING HOURS. STORM TOTAL SNOWFALL
RANGED FROM 8 TO 14 INCHES SINCE FRIDAY AFTERNOON.

$$

COZ041-046-160645-
/O.CAN.KBOU.WW.Y.0037.000000T0000Z-141116T0700Z/
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
INCLUDING THE CITIES OF...CASTLE ROCK...ELBERT...FONDIS...KIOWA...
LARKSPUR...AGATE...HUGO...LIMON...MATHESON
1038 PM MST SAT NOV 15 2014

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

SNOW WILL DIMINISH TO FLURRIES BY MIDNIGHT WITH LITTLE OR NO
ADDITIONAL ACCUMULATION.

$$

GIMMESTAD

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this winter storm warning went out at Nov 15, 10:15 AM MST, 2 minutes earlier.

Area forecast discussion, Nov 15, 10:15 AM MST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1015 AM MST SAT NOV 15 2014

.UPDATE...
ISSUED AT 954 AM MST SAT NOV 15 2014

RADAR SHOWS SNOW BANDS INCREASING WHILE CLOUD TOPS ARE ALSO
COOLING ACROSS THE REGION. AIRMASS IS POTENTIALLY UNSTABLE PER 12Z
GRAND JUNCTION SOUNDING AND NOSE OF FIRST UPPER LEVEL SPEED MAX IS
AIDING UPPER LEVEL DIVERGENCE. CONVECTIVE SHOWERS EVIDENCED ON THE
WESTERN SLOPE RADAR WHILE BANDS OF HEAVIER SNOW HAVE ALREADY MOVED
ACROSS THE NORTHERN PLAINS INCLUDING FORT COLLINS WHICH PICKED UP
A QUICK ONE HALF TO ONE INCH OF SNOW WHEN A BAND MOVED ACROSS.
FIRST SPEED MAX WILL PASS OFF TO THE NORTH LATER THIS MORNING
WHILE NEXT JET MAX WILL PLOW INTO WESTERN COLORADO LATE THIS
AFTERNOON/EVENING. LIFT ASSOCIATED WITH THIS NEXT SURGE SHOULD
BRING ANOTHER INCREASE IN SNOW MAINLY ALONG AND SOUTH OF THE I-70
CORRIDOR. AS A RESULT...WILL UPGRADE THE ADVISORY IN THE I-70
CORRIDOR OF THE MOUNTAINS INCLUDING SUMMIT COUNTY...ZONE 34...TO
A WINTER STORM WARNING THROUGH MIDNIGHT. OTHER MAIN CHANGES WERE
TO INCREASE POPS AND SNOW AMOUNTS ON THE PLAINS PER LATEST
TRENDS...AND ALSO DELAY ENDING OF SNOW MAINLY FROM DENVER AND
LIMON SOUTHWARD THIS EVENING AS NEXT BATCH OF LIFT SEEN IN THE Q-G
FIELDS PROVIDE AT LEAST WEAK UPPER LEVEL LIFT. TEMPERATURE
FORECAST ON TRACK WITH FALLING TEMPS IN ARCTIC AIRMASS THROUGH THE
REST OF THE DAY AND BELOW ZERO READINGS MUCH OF THE PLAINS
TONIGHT.

&&

.SHORT TERM...(TODAY THROUGH TONIGHT )
ISSUED AT 450 AM MST SAT NOV 15 2014

TWO WEATHER FEATURES TO CONTEND WITH THIS MORNING. FIRST IS THE
ARCTIC FRONT SLIPPING SOUTH THROUGH WELD AND WASHINGTON COUNTIES
AT THE MOMENT. A PRE-FRONTAL WIND SHIFT HAS ALREADY SWEPT THROUGH
THE DENVER METRO AREA...BUT THE COLDER AIR AND LOWER CLOUDS ARE
OBSERVED NORTH OF THE MAIN FRONTAL BNDRY. AT PRESENT SPEED COULD
SEE THE FRONT INTO THE GREATER DENVER METRO AREA WITH THE NEXT30
MINS OR SO. PRESSURE RISES BEHIND THIS FRONT NOTHING LIKE THOSE
PRESENT BEHIND THE STRONGER ARCTIC FRONT LAST MONDAY.
NEVERTHELESS...SHOULD SEE TEMPERATURES SLIPPING ON THE PLAINS
THROUGH THE MORNING WITH GUSTY N-NELY. GOOD BET TEMPERATURES HAVE
ALREADY MAXED OUT FOR TODAY ON THE PLAINS. GUIDANCE INDICATING
SINGLE DIGIT TEMPERATURES BY THIS AFTERNOON.
FURTHERMORE...SNOWFALL EAST OFF THE MTNS IS STILL UP IN
WYOMING...BUT WITHIN NEXT FEW HOURS SHOULD SEE A BAND OF LIGHT
SNOW MAKING ITS WAY SOUTHWARD ACRS THE CWA ACCORDING TO THE HRRR
AND RAP. ACCUMULATION RATES SHOULD REMAIN ON THE LIGHT
SIDE...GENERALLY UNDER A QUARTER INCH PER HOUR THROUGH MIDDAY.
HOWEVER MODELS SHOW A BAND OF HEAVIER SNOW DEVELOPING ALONG THE
I-70 CORRIDOR DURING THE MID TO LATE AFTERNOON HOURS WITH SNOWFALL
RATES AROUND 1/2 TO 3/4 INCH PER HOUR. SHOULD SEE PRECIP COMING
TO AN END FROM NORTH TO SOUTH DURING THE EVENING HOURS AS LIFT AND
INSTABILITY SHIFT SOUTH OF THE AREA.

IN THE HIGH COUNTRY...AN INFLUX OF PACIFIC MOISTURE ON THE NOSE OF
A 110+ KT JET WILL RESULT IN A STEADY INFLUX OF SNOWFALL ACROSS
THE HIGH COUNTRY THROUGH THE MORNING. WEST FACING ASPECTS IN BEST
POSITION TO PICK UP GREATEST SNOW AMOUNTS OVER THE NEXT 18 HOURS.
WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW NOW IN EFFECT
FOR MTN ZONES. MTN VALLEYS ZONES 30 AND 32 HAVE BEEN ADDED TO THE
ADVSY. 5-12 INCH ACCUMS EXPECTED IN MTN ZONES...WITH 3-7 INCH
TOTALS ON THE VALLEY FLOORS. INCREASING WEST WINDS WITH ARRIVAL
OF THE JET LATER THIS MORNING WILL LIKELY PRODUCE BLOWING AND
DRIFTING SNOW IN OPEN AREAS IN THE HIGH COUNTRY MAKING TRAVEL
DIFFICULT IF NOT HAZARDOUS FOR A TIME THIS AFTERNOON.

JET...MOISTURE AND DYNAMICS ARE FORECAST TO MIGRATE SOUTH AND EAST
OF THE AREA THIS EVENING PUTTING A GRADUAL END TO SNOWFALL AND
WINDS STARTING IN THE NORTHERN AREAS. CLEARING SKIES LATE TONIGHT
WILL RESULT IN BITTER OVERNIGHT LOWS AND POSSIBLY SOME DENSE FOG
ON THE PLAINS BEFORE MORNING.

.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 450 AM MST SAT NOV 15 2014

THE UPPER LEVEL TROF AXIS WILL SAG SOUTHWARD OVER SOUTHERN
COLORADO SUNDAY MORNING WITH DRYING AIRMASS. HOWEVER WILL STILL
HAVE RATHER COLD TEMPERATURES DURING THE DAY SUNDAY WITH FRESH
SNOW COVER AND LINGERING LOW LEVEL INVERSIONS.  BY SUNDAY
AFTERNOON AND EVENING AN UPPER LEVEL TROF SWEEPS ACROSS THE
NORTHERN HIGH PLAINS WITH SOME REFLECTION AT THE SURFACE OVER FAR
NORTHEAST COLORADO. STILL REMAINS A SUBSIDENT AIRMASS BUT A MID
LEVEL DECK OF CLOUDS EXPECTED. WILL KEEP CONDITIONS DRY FOR NOW
BUT GUSTY NORTHWEST WINDS OVER THE PLAINS.

MUCH OF NEXT WEEK THROUGH WEDNESDAY WILL BE CHARACTERIZED WITH A
STRONG NORTHWEST FLOW PATTERN WITH HIGH AMPLITUDE RIDGING ALONG
WEST COAST AND STRONG LOW OVER GREAT LAKES REGION. THERE WILL BE A
SLOW MODERATION OF TEMPERATURES WHILE GUSTY WINDS CONTINUE AT
TIMES OVER THE HIGH MOUNTAINS. COULD SEE SOME GUSTS UP TO 50 MPH
OVER THE MOUNTAIN PASSES.

BY THURSDAY AND FRIDAY...SOME PACIFIC MOISTURE BEGINS TO STREAM
INTO THE MOUNTAINS WITH A WEAK DISTURBANCE. WILL HAVE LOW POPS IN
FOR NOW. FOR LOWER ELEVATIONS...GENERALLY MILD WITH READINGS IN
THE 40S ALONG WITH DRY CONDITIONS.

&&

.AVIATION...(FOR THE TAFS THROUGH 18Z SUNDAY MORNING)
ISSUED AT 954 AM MST SAT NOV 15 2014

LIGHT SNOW AND IFR/MVFR CEILINGS/VSBYS OVER HAVE OVERSPREAD THE
FRONT RANGE AIRPORTS THIS MORNING. THESE CONDITIONS WILL CONTINUE
THROUGH THE AFTERNOON HOURS ALTHOUGH A COUPLE HEAVIER SNOW BANDS
COULD DROP VSBYS TO 1/4-1/2SM FOR A 30-45 MINUTE PERIOD. MAIN
CHANGE WAS TO DELAY THE ENDING OF SNOW AS NEXT UPPER LEVEL
DISTURBANCE COULD VERY WELL KEEP SNOW IN THE FORECAST TIL AROUND
06Z/07Z. LATEST SHORT RANGE RAP AND HRRR ALSO POINT TO THIS. TOTAL
SNOW ACCUMULATIONS 1-3 INCHES EXPECTED.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 8 PM MST THIS EVENING FOR
COZ030>033.

WINTER STORM WARNING UNTIL MIDNIGHT MST TONIGHT FOR COZ034.

&&

UPDATE...BARJENBRUCH
SHORT TERM...BAKER
LONG TERM...ENTREKIN
AVIATION...BARJENBRUCH
Hazardous weather outlook, Nov 15, 5:54 AM MST, 4 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
554 AM MST SAT NOV 15 2014

COZ030>051-161300-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
554 AM MST SAT NOV 15 2014

...WINTER WEATHER ADVISORY FOR THE NORTH CENTRAL MOUNTAINS
TODAY THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

A RIBBON OF MOIST PACIFIC AIR...A STRONG JET STREAM AND AN UPPER
LEVEL WEATHER DISTURBANCE WILL PASS OVER THE OUTLOOK AREA TODAY
BRINGING SNOW...POSSIBLY HEAVY AT TIMES...AND GUSTY WEST WINDS TO
THE MOUNTAINS AND HIGH VALLEYS. THE GUSTY WINDS WILL LIKELY
PRODUCE PERIODS OF BLOWING AND DRIFTING SNOW ON THE HIGH PASSES
AND RIDGES THROUGH THIS EVENING. MOUNTAIN AREAS WILL SEE 5 TO 12
INCHES OF SNOW BY LATE THIS EVENING...WITH 4 TO 7 INCHES ON THE
HIGH VALLEY FLOORS. EAST OF THE MOUNTAINS...THE PASSAGE OF AN
ARCTIC COLD FRONT WILL CAUSE TEMPERATURES TO FALL TO SINGLE
DIGITS BY MID-AFTERNOON. THE PASSING UPPER LEVEL DISTURBANCE AND
UPSLOPE FLOW ARE ALSO EXPECTED TO PRODUCE PERIODS OF LIGHT SNOW
ON THE PLAINS. ACCUMULATIONS BY EVENING WILL RANGE FROM 1 TO 3
INCHES ALONG THE FOOTHILLS AND PALMER DIVIDE...TO LESS THAN AN
INCH FARTHER OUT ON THE PLAINS. SNOW IS EXPECTED TO END IN MOST
AREAS BY LATE THIS EVENING WITH SKIES GRADUALLY CLEARING
OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE WILL BE A STRONG NORTHWEST FLOW PATTERN ACROSS NORTHERN
COLORADO THROUGH WEDNESDAY AS HIGH PRESSURE ALOFT BUILDS ALONG THE
WEST COAST. THIS WILL RESULT IN A SLOW WARMING AND DRYING TREND
THROUGH THE PERIOD. GUSTY WINDS CAN BE EXPECTED OVER THE HIGH
MOUNTAIN PASSES AND EAST SLOPES AT TIMES WITH SPEEDS UP TO 50 MPH.

THE NEXT DISTURBANCE WILL APPROACH THE MOUNTAINS ON THURSDAY AND
FRIDAY FOR A SLIGHT CHANCE OF SNOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. HOWEVER
REPORTS OF SNOW ACCUMULATION TO THE NATIONAL WEATHER SERVICE
WOULD BE APPRECIATED.

BAKER/ENTREKIN

In the hours before

Local storm report, Nov 15, 9:41 AM MST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
941 AM MST SAT NOV 15 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0937 AM     SNOW             2 SSW BOULDER           40.00N 105.27W
11/15/2014  M0.8 INCH        BOULDER            CO   NWS EMPLOYEE

            DAVID SKAGGS RESEARCH CENTER

0820 AM     SNOW             2 NW FORT COLLINS       40.58N 105.09W
11/15/2014  M0.7 INCH        LARIMER            CO   TRAINED SPOTTER

0800 AM     SNOW             1 SE BRECKENRIDGE       39.50N 106.03W
11/15/2014  M2.6 INCH        SUMMIT             CO   TRAINED SPOTTER

            2.6 INCHES SINCE 8 PM LAST EVENING. 3.7 INCHES SINCE 2 PM
            ON THE 14TH

&&

JK

Nearby

Winter Storm Warnings in Colorado, 2014Every winter storm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.